Alert archive / Louisiana / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 44, NWS Lake Charles, LA

March 18, 2016Acadia Parish, Lafayette Parish, Vermilion Parish, Louisiana

NWS Lake Charles, LA issued this severe thunderstorm warning at Mar 18, 2016, 2:09 PM CDT for Acadia Parish, Lafayette Parish, Vermilion Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 18, 2016, 2:09 PM CDT (19:09 UTC)
Expired
Mar 18, 2016, 2:45 PM CDT
In force
36 min
Issued by
NWS Lake Charles, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

Counties Acadia Parish, LA, Lafayette Parish, LA, Vermilion Parish, LA

The radar

The Lake Charles radar (KLCH), 88 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.2 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2016-03-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1033 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2016-03-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1033 J/kg
Mixed-layer CIN
-140 J/kg
Mixed-layer LCL
497 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted.

111 
WUUS54 KLCH 181909
SVRLCH
LAC001-055-113-181945-
/O.NEW.KLCH.SV.W.0044.160318T1909Z-160318T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
209 PM CDT FRI MAR 18 2016

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL VERMILION PARISH IN SOUTHWESTERN LOUISIANA...
  CENTRAL ACADIA PARISH IN SOUTHWESTERN LOUISIANA...
  WEST CENTRAL LAFAYETTE PARISH IN SOUTH CENTRAL LOUISIANA...

* UNTIL 245 PM CDT

* AT 208 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LYONS
  POINT...OR 7 MILES NORTHWEST OF KAPLAN...MOVING NORTH AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  LAFAYETTE...CROWLEY...RAYNE...KAPLAN...DUSON...INDIAN BAYOU...LYONS
  POINT...MIRE...MAXIE...RIDGE AND ESTHERWOOD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 2996 9224 3004 9250 3036 9244 3029 9211
TIME...MOT...LOC 1908Z 195DEG 17KT 3010 9234 

HAIL...1.00IN
WIND...<50MPH
 
$$

JONES
1 follow-up statement
002 
WWUS54 KLCH 181929
SVSLCH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
229 PM CDT FRI MAR 18 2016

LAC001-055-113-181945-
/O.CON.KLCH.SV.W.0044.000000T0000Z-160318T1945Z/
VERMILION LA-ACADIA LA-LAFAYETTE LA-
229 PM CDT FRI MAR 18 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR NORTH CENTRAL VERMILION...SOUTHEASTERN ACADIA AND WEST CENTRAL
LAFAYETTE PARISHES...

AT 229 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CROWLEY...
MOVING NORTH AT 20 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
LAFAYETTE...CROWLEY...RAYNE...DUSON...INDIAN BAYOU...LYONS POINT...
MIRE AND RIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.

&&

LAT...LON 3002 9224 3006 9245 3034 9235 3029 9211
TIME...MOT...LOC 1929Z 195DEG 17KT 3019 9231 

HAIL...1.00IN
WIND...<50MPH
 
$$

JONES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 12:53 PM CDT, 1 hour 16 minutes earlier.

Area forecast discussion, Mar 18, 12:53 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1253 PM CDT FRI MAR 18 2016

.DISCUSSION...
18Z TAFS

&&

.AVIATION...
FRONTAL BOUNDARY DRAPED ACROSS THE AREA THIS AFTERNOON FROM
ROUGHLY BEAUMONT TO BATON ROUGE IS EXPECTED TO PROVIDE A FOCUS FOR
AT LEAST SCATTERED CONVECTION THROUGH THE EVENING. BASED ON
CURRENT TRENDS IT APPEARS CONVECTION IS INITIALIZING AROUND LFT
AND ARA. EXPECT ADDITIONAL DEVELOPMENT FURTHER NORTH AND WEST AS
THE AFTERNOON PROGRESSES. THEREFORE KEPT VCTS AT ALL SITES BUT
STARTING IT A BIT LATER AT AEX AND BPT.

CIGS WILL DECREASE AFTER SUNSET THIS EVENING WITH IFR CONDITIONS
EXPECTED BY 06Z. QUESTION REMAINS ON POSSIBLE FOG DEVELOPMENT AS
THERE MAY BE A BRIEF PERIOD WHERE WINDS WILL BE LIGHT ENOUGH FOR
PATCHY FOG FORMATION AHEAD OF THE FRONT OVERNIGHT. A STRONGER
COLD FRONT WILL PUSH THROUGH THE AREA DURING THE PREDAWN HOURS
SATURDAY LIFTING ANY FOG INTO A LOW STRATUS DECK AND TURNING
WINDS FROM SOUTHEASTERLY TO NORTHERLY WITH SPEEDS EXPECTED TO
INCREASE TO 20-25 KNOTS WITH HIGHER GUSTS. THESE WILL PERSIST
THROUGH THE MORNING.

&&

.PREV DISCUSSION... /ISSUED 1020 AM CDT FRI MAR 18 2016/

UPDATE...
FRONTAL BOUNDARY ALONG THE COAST IS EXPECTED TO SURGE BACK TO THE
NORTH BY THIS AFTERNOON. FOR THE REMAINDER OF THE MORNING
HOURS...ACTIVITY IS EXPECTED TO STAY OVER THE COASTAL WATERS FOR
THE MOST PART...AND ADJUSTED POPS DOWNWARD OVER LAND AREAS. THIS
AFTERNOON...WITH DAYTIME HEATING...AND MORE INSTABILITY AS FRONT
LIFTS NORTH...SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
REDEVELOP. DEPENDING ON HOW MUCH HEATING AND INSTABILITY...SOME
STORMS COULD BE STRONG TO SEVERE...WITH HAIL BEING THE MAIN
HAZARD ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. WILL KEEP
POPS IN THE CHANCE CATEGORY FOR MOST AREAS...WITH THE EXCEPTION OF
CENTRAL LOUISIANA...WHERE THE SURFACE BOUNDARY IS EXPECTED TO BE
LOCATED AND MAY SERVE OF A FOCUS...AND THUS WILL HAVE LIKELY POPS
IN THAT AREA.

RUA

PREV DISCUSSION... /ISSUED 732 AM CDT FRI MAR 18 2016/

DISCUSSION...
FOR THE 12Z TAF PACKAGE.

AVIATION...
VFR AT KAEX WITH MVFR TO IFR CIGS AT THE I-10 TERMINALS THIS
MORNING. ALREADY SEEING SOME LIGHT SHOWER ACTIVITY OVER THE
COASTAL WATERS AND LA COASTAL PARISHES...WITH ADDITIONAL
CONVECTION EXPECTED TO DEVELOP MAINLY DURING THE AFTERNOON/EVENING
HOURS. GREATEST CHANCE AGAIN LOOKS TO BE NEAR KAEX AND THE
ACADIANA TERMINALS PER CONSENSUS OF GUIDANCE...AT LEAST THROUGH
THE AFTERNOON/EVENING HRS. PROBABILITY BECOMES A LITTLE MORE
EQUITABLE ACROSS THE AREA LATER TONIGHT WITH THE APPROACH OF A
CDFNT FROM THE NW. EXPECT A PERIOD OF MVFR CIGS AT KAEX AS THE
NEAR SFC MSTR INITIALLY MIXES/LIFTS...BUT VFR SHOULD PREVAIL BY
AFTERNOON AWAY FROM CONVECTION. CIGS AT SOUTHERN SITES TO BE MORE
STUBBORN...WITH MVFR PREVAILING. CIGS LOWER ALL SITES THIS
EVENING.

13

PREV DISCUSSION... /ISSUED 510 AM CDT FRI MAR 18 2016/

SYNOPSIS...
REMNANT OF YESTERDAY'S OUTFLOW BOUNDARY SITS NR THE COAST...AND
THIS HAS BROUGHT COOLER AIR OVER THE REGION WITH TEMPERATURES
EARLY THIS MORNING IN THE UPR 50S TO LOWER 60S ALONG AND N OF
I-10. BY CONTRAST...TEMPERATURES OVER THE COASTAL WATERS ARE IN
THE LOWER 70S. A FEW SHOWERS ARE DEVELOPING IN THE VCNTY OF THE
BOUNDARY OVER THE NEARSHORE WATERS. MEANWHILE...A BROAD TROF
PERSISTS OVER THE CONUS...WITH A PREVAILING ZONAL FLOW ALOFT.
LATEST UA ANALYSIS AND WV IMAGERY SHOW A COUPLE OF SHORTWAVES
UPSTREAM OVER WRN MEXICO AND THE BAJA.

24

DISCUSSION...
GUIDANCE THIS MORNING INDICATES THIS RATHER PLEASANT BREAK FM WARM
AND MUGGY CONDITIONS WILL BE SHORT-LIVED TODAY...WITH THE BOUNDARY
EXPECTED TO LIFT BACK NORTH THIS MORNING. THIS WILL ALLOW WARM AND
MOIST AIR TO RETURN OVER THE REGION. THE SFC BOUNDARY WILL ALSO
SERVE AS A FOCUS FOR SCTD SHOWERS AND TSTMS TO DEVELOP THROUGH THE
MORNING...WITH ACTIVITY ENHANCED BY SMALL IMPULSES TRAVELING OVER
THE REGION ALOFT. BY THIS AFTN...INSTABILITY OVER THE REGION WILL
GET A BOOST FM HEATING...WITH MUCAPE VALUES CLIMBING ABV 2000
J/KG...ALONG WITH FAIRLY STEEP LAPSE RATES ALOFT. AS A
RESULT...THERE IS A SLT RISK FOR SVR WEATHER AGAIN FROM THIS AFTN
INTO EVENING...WITH LARGE HAIL THE GREATEST THREAT.

CONVECTION WILL ALSO INCREASE THIS EVENING AS A STRONGER COLD
FRONT ADVANCES SE INTO THE AREA...WITH SCTD TO NMRS SHOWERS AND
STORMS EXPECTED ACRS THE AREA. WHILE SOME STORMS WILL BE CAPABLE
OF PRODUCING HEAVY RAIN FALL...RAIN AMOUNTS ARE EXPECTED TO REMAIN
ON THE LOW SIDE...RANGING FM AROUND AN INCH OVER ERN PORTIONS OF
THE AREA TO AROUND ONE HALF OF AN INCH ACRS SE TX. SOME ISLTD
HIGHER AMOUNTS WILL BE POSSIBLE AND THIS COULD LEAD TO LOCALIZED
FLASH FLOODING...ESPECIALLY OVER URBAN AND LOW LYING AREAS...BUT
OVERALL IMPACTS TO ONGOING FLOODING SHOULD BE MINIMAL.

THE FRONT WILL SWEEP THROUGH THE AREA LATE TONIGHT...AND RAIN IS
FCST TO TAPER OFF FM NW TO SE ON SATURDAY. BRISK NLY WINDS ON THE
BACKSIDE OF THE FRONT WILL USHER MUCH COOLER AIR INTO THE REGION.
HIGHS ON SATURDAY ARE FCST IN THE 60S...BUT THESE VALUES MAY BE A
BIT ON THE HIGH SIDE AS CLOUD COVER AND STRONG COLD AIR ADVECTION
COULD LIMIT HOW MUCH TEMPERATURES CAN CLIMB DURING THE DAY.

SKIES WILL CLR BY SATURDAY EVENING...BUT ONGOING CAA WITH
NLY WINDS WILL LIMIT RADIATIONAL COOLING. HOWEVER...TEMPERATURES
ARE FCST TO FALL INTO THE 40S BY SUNDAY MORNING...ABOUT 5 TO 10
DEGREES BELOW NORMAL. THE SFC HIGH WILL CONTINUE TO BUILD OVER THE
REGION ON SUNDAY...AND GUSTY N WINDS WILL CONTINUE BEFORE
DIMINISHING SUNDAY NIGHT AS THE HIGH BECOMES CNTRD OVER THE AREA.
BETTER RADIATIONAL CONDITIONS ARE EXPECTED OVERNIGHT SUNDAY NIGHT
INTO MONDAY MORNING...RESULTING IN ONE OF THE CHILLIER MORNINGS WE
HAVE SEEN IN A WHILE WITH LOW TEMPERATURES IN THE MID 30S NORTH
TO UPR 30S/NR 40 SOUTH.

DRY WEATHER WILL CONTINUE THROUGH MUCH OF THE WEEK WITH A GRADUAL
WARMING TREND DEVELOPING AS HIGH PRES MOVES EAST. ANOTHER
DISTURBANCE WILL ENTER THE WRN STATES ON WEDNESDAY...DIGGING SE
OVER THE PLAINS BY THURSDAY. THIS WILL BRING OUR NEXT FRONT AND
CHC OF RAIN TOWARD THE LATTER PART OF THE WEEK. HOWEVER...GLOBAL
MODEL SOLUTIONS DIVERGE DURING THIS TIME...WITH THE GFS ABOUT 12
HOURS AHEAD OF THE ECMWF WITH THE NEXT FRONTAL PASSAGE. WHILE IT
APPEARS THAT THERE WILL BE A DECENT CHC FOR RAIN LATE NEXT
WEEK...LOWERED THE SUPERBLEND POPS TO NO MORE THAN CHC CATEGORY
FOR THURSDAY AND THURSDAY NIGHT AT THIS TIME GIVEN THE UNCERTAINTY.

24

MARINE...
A LT TO MDT ONSHORE FLOW WILL CONTINUE THROUGH FRIDAY NIGHT.
SCTD SHOWERS AND TSTMS WILL BE POSSIBLE...INCREASING FRIDAY NIGHT
INTO SATURDAY AS A STRONG COLD FRONT ARRIVES. STRONG OFFSHORE FLOW
WILL FOLLOW THE FRONT ON SATURDAY...WITH SEAS BUILDING AND BCMG
ROUGH. A SMALL CRAFT ADVISORY IS LIKELY TO BE ISSUED LATER TODAY
OR TONIGHT. THE SFC HIGH WILL CONTINUE TO BUILD OVER THE REGION
SUNDAY INTO MONDAY...ALLOWING NLY WINDS TO DIMINISH. ONSHORE FLOW
WILL RETURN ON MONDAY AND CONTINUE THROUGH THE WEEK AS THE HIGH
SHIFTS EAST.

24

HYDROLOGY...
SIGNIFICANT FLOODING CONTINUES ON SEVERAL RIVER BASINS ACROSS THE
AREA.

ALONG THE SABINE RIVER...WATER LEVELS CONTINUE TO RECEDE FROM
DEWEYVILLE NORTHWARD AS RELEASES FROM TOLEDO BEND DAM CONTINUE TO
BE REDUCED. MAJOR FLOODING CONTINUES AT BON WIER AND
DEWEYVILLE...WITH WATER LEVELS EXPECTED TO FALL INTO MODERATE
FLOOD CATEGORY OVER THE WEEKEND. AT ORANGE...WATER LEVELS HAVE NOW
CRESTED...AND THE LATEST READING ON THE GAUGE IS NEAR 7.4 FEET.
WATER WILL BE SLOW TO DRAIN FROM AROUND THE ORANGE AREA THE NEXT
FEW DAYS DUE TO COMPLEXITIES IN THE HYDROLOGIC SYSTEM NEAR THE
CITY (NAMELY...THE INTERACTION OF MARSHLAND AND BRIDGES WITH THE
FLOW OF WATER). OVERALL THOUGH...THE WATER WILL GRADUALLY RECEDE
THROUGH THE NEXT SEVERAL DAYS. RAINFALL FROM SCTD SHOWERS AND
STORMS TODAY INTO SATURDAY IS NOT EXPECTED TO PRODUCE ANY
SIGNIFICANT IMPACTS ON FLOODING WITH RAIN AMOUNTS SHOULD REMAIN
AROUND AN INCH OR LESS.

THE MAJOR FLOODWAVE ON THE CALCASIEU HAS NOW REACHED THE WHITE OAK
PARK AND OLD TOWN BAY AREAS ON THE LOWER BASIN. THE LATEST
READING AT WHITE OAK PARK INDICATES THAT THE RIVER IS BEGINNING TO
CREST...AND THE FCST CREST AT OLD TOWN BAY REMAINS NEAR 9.5 FEET
WHICH SHOULD OCCUR BY THIS EVENING. WATER LEVELS AT POINTS
FURTHER UPSTREAM CONTINUE TO FALL...AND RAINFALL FROM SCTD TO
NMRS SHOWERS OR STORMS TODAY INTO SATURDAY SHOULD NOT HAVE A
SIGNIFICANT IMPACT OTHER THAN POSSIBLY SOME LOCALIZED MINOR RISES.
FURTHER DOWNSTREAM FM OLD TOWN BAY...THE RIVER BASIN WIDENS WHICH
WILL ALLOW THE FLOODWAVE TO SPREAD OUT AND DIMINISH AS IT
APPROACHES THE SALT WATER BARRIER TONIGHT INTO SATURDAY.

WATER LEVELS CONTINUE TO CLIMB ON THE RED RIVER NEAR ALEXANDRIA.
THE LATEST READING IS NEAR 37.9 FEET WHICH IS IN MODERATE FLOOD
CATEGORY. BASED ON RECENT OBSERVATIONS...THE RISE APPEARS TO BE
SLOWING SOME. HOWEVER...THE PEAK CREST IS STILL EXPECTED TO REACH
MAJOR CATEGORY OVER THE WEEKEND...CRESTING AT 40.5 FEET WHICH
WILL CAUSE EXTENSIVE BACKWATER FLOODING ON BAYOUS AND CREEKS ALONG
THE RIVER.

24

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  55  62  40  62 /  60  30  10   0
LCH  61  67  44  64 /  70  30  10   0
LFT  62  65  43  63 /  70  40  10   0
BPT  61  67  45  65 /  60  30  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&

AVIATION...66
Hazardous weather outlook, Mar 18, 5:31 AM CDT, 8 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
531 AM CDT FRI MAR 18 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
191045-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
531 AM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY...BECOMING
MORE NUMEROUS TONIGHT. A FEW STORMS MAY BECOME STRONG TO SEVERE
FROM THE AFTN INTO THE EVENING...WITH LARGE HAIL THE PRIMARY
THREAT. IN ADDITION...STORMS WILL BE CAPABLE OF PRODUCING FREQUENT
CLOUD TO GROUND LIGHTNING...GUSTY WINDS AND HEAVY RAINFALL.
LOCALIZED FLASH FLOODING IS POSSIBLE IN AREAS WHERE HEAVIER
RAINFALL OCCURS...BUT WIDESPREAD FLOOD PROBLEMS ARE NOT
ANTICIPATED AT THIS TIME.

OVERALL...RAINFALL AMOUNTS ARE EXPECTED TO STAY LOW ENOUGH THAT
IMPACTS ON AREA RIVERS WILL BE MINIMAL AS SIGNIFICANT FLOODING
CONTINUES. THE SABINE RIVER HAS CRESTED AT ORANGE TEXAS AND WATER
LEVELS WILL BE SLOW TO RECEDE. THE CALCASIEU RIVER NEAR OLD TOWN
BAY IS EXPECTED TO CREST NEAR 9.5 FEET TONIGHT...RESULTING IN MAJOR
FLOODING ON THIS PORTION OF THE CALCASIEU RIVER. OTHERWISE...WATER
LEVELS WILL CONTINUE TO RECEDE FURTHER UPSTREAM. MODERATE FLOODING
WILL CONTINUE ON THE RED RIVER NEAR ALEXANDRIA AS RIVER LEVELS
CONTINUE TO RISE. FOR ALL INFORMATION ON THE RIVER FLOODING AND
IMPACTS PLEASE SEE THE LATEST FLOOD STATEMENTS AT NEWFLSLCH OR
LOOK AT THE WFO LAKE CHARLES AHPS PAGE AT:
WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WHO=LCH

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

RAIN WILL END FROM NORTHWEST TO SOUTHEAST ON SATURDAY...WITH GUSTY
NORTH WINDS AND MUCH COOLER TEMPERATURES EXPECTED. THE NEXT CHANCE
FOR RAIN IS NOT EXPECTED UNTIL LATE IN THE WEEK.

MEANWHILE...FLOOD WATERS ON THE SABINE AND CALCASIEU RIVER BASINS
WILL CONTINUE TO RECEDE. THE RED RIVER AT ALEXANDRIA WILL CONTINUE
TO RISE WITH A CREST NEAR 40.5 FEET SUNDAY NIGHT. FOR ALL
INFORMATION ON THE RIVER FLOODING AND IMPACTS PLEASE SEE THE
LATEST FLOOD STATEMENTS AT NEWFLSLCH OR LOOK AT THE WFO LAKE
CHARLES AHPS PAGE AT: WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WHO=LCH

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON INTO TONIGHT.

GMZ430-432-435-450-452-455-470-472-475-191045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
531 AM CDT FRI MAR 18 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED TODAY BECOMING
MORE NUMEROUS TONIGHT. A FEW STRONG STORMS WILL BE POSSIBLE WITH
FREQUENT CLOUD TO WATER LIGHTNING...BRIEF GUSTY WINDS AND HEAVY
RAINFALL REDUCING VISIBILITIES TO LESS THAN ONE MILE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A STRONG COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS...WITH
SHOWERS AND STORMS ENDING DURING THE DAY SATURDAY AND STRONG
GUSTY NORTH WINDS DEVELOPING. SMALL CRAFT ADVISORIES WILL LIKELY
BE REQUIRED SATURDAY INTO SUNDAY.

ONSHORE WINDS WILL RETURN BY MONDAY...STRENGTHENING WEDNESDAY
INTO THURSDAY WITH EXERCISE CAUTION OR ADVISORY CONDITIONS
POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

24

In the hours before

Special weather statement, Mar 18, 1:47 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
147 PM CDT FRI MAR 18 2016

LAZ042-043-052-074-181915-
JEFFERSON DAVIS-EAST CAMERON-ACADIA-VERMILION-
147 PM CDT FRI MAR 18 2016

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CAMERON...
NORTHWESTERN VERMILION...SOUTHEASTERN JEFFERSON DAVIS AND
SOUTHWESTERN ACADIA PARISHES...

AT 147 PM CDT...A STRONG THUNDERSTORM WAS NEAR GUEYDAN...MOVING NORTH
AT 15 MPH.

NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JENNINGS...LAKE ARTHUR...GUEYDAN...MERMENTAU...KLONDIKE...MORSE...
RICEVILLE...ESTHERWOOD...FLORENCE LANDING AND MIDLAND.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2988 9249 2991 9267 3024 9267 3019 9236
TIME...MOT...LOC 1847Z 190DEG 14KT 3001 9257

JONES

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 9:36 AM CDTSpecial Marine WarningLCH24 min
Mar 18, 9:55 AM CDTSpecial Marine WarningLCH50 min
Mar 18, 10:44 AM CDTSpecial Marine WarningLCH61 min
Mar 18, 11:24 AM CDTAreal Flood AdvisoryLCHCameron48 hr
Mar 18, 1:28 PM CDTSpecial Marine WarningLCH47 min
Mar 18, 1:47 PM CDTSpecial Weather StatementLCHAcadia28 min
Mar 18, 3:02 PM CDTSmall Craft AdvisoryLCH63 hr
Mar 18, 3:52 PM CDTSpecial Weather StatementLCHEvangeline23 min
Mar 18, 4:19 PM CDTSpecial Weather StatementLCHSaint Landry56 min
Mar 18, 4:42 PM CDTSpecial Weather StatementLCHBeauregard63 min
Mar 18, 4:47 PM CDTSpecial Weather StatementLCHAvoyelles43 min
Mar 18, 4:52 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Saint Landry20 min
Mar 18, 5:03 PM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Calcasieu, Jefferson Davis, Vernon57 min
Mar 18, 5:24 PM CDTSpecial Weather StatementLCHAcadia51 min
Mar 18, 6:01 PM CDTSpecial Weather StatementLCHBeauregard44 min
Mar 18, 6:18 PM CDTSevere Thunderstorm WarningLCHAllen, Beauregard, Vernon57 min
Mar 18, 6:30 PM CDTAreal Flood AdvisoryLCHLafayette, Saint Martin, Vermilion2 hr
Mar 18, 6:32 PM CDTSpecial Weather StatementLCHLafayette58 min
Mar 18, 6:34 PM CDTSevere Thunderstorm WarningLCHLafayette, Saint Landry, Saint Martin56 min
Mar 18, 6:39 PM CDTSpecial Weather StatementLCHEvangeline, Saint Landry66 min
Mar 18, 6:52 PM CDTRiver Flood WarningLCHLafayette, Saint Landry, Saint Martin54 hr

Nearby

Severe Thunderstorm Warnings in Louisiana, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.